Alert archive / Virginia / Flash Flood Warnings in 2001

Flash Flood Warning 81, NWS Charleston, WV

July 29, 2001Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this flash flood warning at Jul 29, 2001, 11:05 AM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2001, 11:05 AM EDT (15:05 UTC)
Expired
Jul 29, 2001, 1:00 PM EDT
In force
115 min
Issued by
NWS Charleston, WV
Area
Whole counties

Counties Buchanan County, VA, Dickenson County, VA

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2001-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2001-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 291510
FFWRLX

VAC027-051-291700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1105 AM EDT SUN JUL 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BUCHANAN COUNTY IN VIRGINIA...
  NORTHERN DICKENSON COUNTY IN VIRGINIA...

* UNTIL 100 PM EDT...

* AT 1058 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY   
HEAVY RAIN ABOUT 5 MILES EAST OF HAYSI.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE JOHN FLANNAGAN LAKE.

<<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3723 8244 3707 8207 3716 8200 3729 8232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:30 AM EDT, 35 minutes earlier.

Area forecast discussion, Jul 29, 10:30 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 AM EDT SUN JUL 29 2001

...FLOODING STILL A POSSIBILITY INTO THIS AFTERNOON...

NO CHANGE TO FORECAST.

.RLX...
WV...FLOOD WATCH FOR TODAY FOR
WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047.

VA...FLOOD WATCH FOR TODAY FOR VAZ003>004.

KY...FLOOD WATCH FOR TODAY FOR KYZ101>103...KYZ105.

OH...FLOOD WATCH FOR TODAY FOR OHZ066>067...OHZ075>076...OHZ083>087.A

.END/JMV

Nearby

Flash Flood Warnings in Virginia, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.